MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 106128
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the white plastic wrap of the 11volt lithium-ion battery was broken.
 
Additional Manufacturer Narrative
No additional information has been provided.A supplemental report will be submitted once the manufacturer's investigaiton is complete.
 
Additional Manufacturer Narrative
Correction to g3: the initial mdr was submitted with a g3 date of 02aug2023; the correct g3 is 27jul2023.Manufacturer's investigation conclusion: the reported event of damage to the battery sleeve on the 11v backup battery was confirmed via the customer submitted photo.The 11v backup battery (serial #: (b)(6)) was not returned for analysis.Additional provided information stated that the product will not be returned.The root cause for the reported event was unable to be conclusively determined through this analysis.The receiving inspection documents were reviewed for the 11v backup battery (serial #: (b)(6)) and the battery was found to pass inspection.Heartmate iii instructions for use section 8 entitled ¿equipment storage and care¿ heartmate iii patient handbook section 6 entitled ¿caring for the equipment¿ addresses how to properly care for, maintain, and store the equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
Additional information was received that the damage was an out of box issue.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of damage to the battery sleeve on the 11v backup battery was confirmed via the customer-submitted photos.To date, the 11v backup battery (serial #: (b)(6)) has not returned to abbott for evaluation.The root cause of the reported event was unable to be conclusively determined through this analysis.The receiving inspection documents were reviewed for the 11v backup battery (serial #: (b)(6)) and the battery was found to pass inspection.Heartmate iii instructions for use section 8 entitled ¿equipment storage and care¿ heartmate iii patient handbook section 6 entitled ¿caring for the equipment¿ addresses how to properly care for, maintain, and store the equipment for proper use.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Additional Manufacturer Narrative
Section d3: correction.Section d4 (primary unique device identification (udi) number): correction.Section g1: correction.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, 11 VOLT LI-ION BACKUP BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key17573370
Report Number2916596-2023-05846
Device Sequence Number8267604
Product Code DSQ
UDI-Device Identifier00813024011255
UDI-Public(01)00813024011255(17)251031(11)221019
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number106128
Device Catalogue Number106128
Device Lot Number8737237
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2023
Supplement Date Received by Manufacturer11/09/2023
07/31/2024
10/22/2024
12/03/2024
Initial Report FDA Received Date08/18/2023
Supplement Report FDA Received Date11/13/2023
08/27/2024
11/13/2024
12/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown